Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Inertial subalgebras of central separable algebras

Author: Nicholas S. Ford
Journal: Proc. Amer. Math. Soc. 60 (1976), 39-44
MSC: Primary 16A16
MathSciNet review: 0414607
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let R be a commutative ring with 1. An R-separable subalgebra B of an R-algebra A is said to be an R-inertial subalgebra provided $ B + N = A$, where N is the Jacobson radical of A. Suppose A is a finitely generated R-algebra which is separable over its center $ Z(A)$. We show that if A possesses an R-inertial subalgebra B, then $ Z(A)$ possesses a unique Rinertial subalgebra S. Moreover, A can be decomposed as $ A \simeq B{ \otimes _S}Z(A)$. Suppose C is a finitely generated, commutative, semilocal R-algebra with Rinertial subalgebra S. We show that the R-inertial subalgebras of each central separable C-algebra are unique up to an inner automorphism generated by an element in the radical of the algebra if and only if the natural mapping of the Brauer groups $ \beta (S) \to \beta (C)$ is a monomorphism. We conclude by presenting a method which enables one to construct algebras which possess nonisomorphic inertial subalgebras.

References [Enhancements On Off] (What's this?)

  • [1] M. Auslander and O. Goldman, The Brauer group of a commutative ring, Trans. Amer. Math. Soc. 97 (1960), 367-409. MR 22 #12130. MR 0121392 (22:12130)
  • [2] G. Azumaya, On maximally central algebras, Nagoya Math. J. 2 (1951), 119-150. MR 12, 669. MR 0040287 (12:669g)
  • [3] L. N. Childs, Mayer-Vietoris sequences and Brauer groups of nonnormal domains, Trans. Amer. Math. Soc. 196 (1974), 51-67. MR 49 #8979. MR 0344240 (49:8979)
  • [4] F. R. DeMeyer, Projective modules over central separable algebras, Canad. J. Math. 21 (1969) 39-43. MR 38 #3299. MR 0234987 (38:3299)
  • [5] L. E. Dickson, Algebras and their arithmetic, Dover, New York, 1960. MR 22 #2625. MR 0111764 (22:2625)
  • [6] S. Endo and Y. Watanabe, On separable algebras over a commutative ring, Osaka J. Math. 4 (1967), 233-242. MR 37 #2796. MR 0227211 (37:2796)
  • [7] E. C. Ingraham, Inertial subalgebras of algebras over commutative rings, Trans. Amer. Math. Soc. 124 (1966), 77-93. MR 34 #209. MR 0200310 (34:209)
  • [8] G. J. Janusz, Separable algebras over commutative rings, Trans. Amer. Math. Soc. 122 (1966), 461-479. MR 35 #1585. MR 0210699 (35:1585)
  • [9] A. Roy and R. Sridharan, Derivations in Azumaya algebras, J. Math. Kyoto Univ. 7 (1967), 161-167. MR 0222073 (36:5125)
  • [10] D. Sanders, The dominion and separable subalgebras of finitely generated algebras, Proc. Amer. Math. Soc. 48 (1975), 1-7. MR 0364331 (51:586)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A16

Retrieve articles in all journals with MSC: 16A16

Additional Information

Keywords: Inertial subalgebra, separable algebra, Jacobson radical, Brauer group
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society